MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The referenced scope was returned to the service center for evaluation.The service group confirmed the reported broken distal tip as the probe unit at the distal tip was missing a screw.Additionally, the probe failed the leak test and had deep dents.The ultrasound image has a shadow on the echo signal and had broken elements.The control knobs were loose.The insertion tube had buckles and had blistering/discoloration/chemical damage.The scope was repaired back to standard specifications and returned to the customer.A review of the scope's history showed the scope was purchased on (b)(6) 2014 with no previous repair records.The investigation is ongoing, however, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
The customer informed the service center that during reprocessing, the ultrasonic gastro-videoscope was noted to have a broken distal tip.There was no patient injury or harm reported.
 
Additional Manufacturer Narrative
This supplemental report was submitted to provide additional information from the original equipment manufacturer (oem) for mdr# 8010047-2020-09169.The original equipment manufacturer (oem) performed the device history records for this device and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The investigation was completed by the oem and determined that there is no manufacturing, material or processing related cause for this failure mode.The oem determined the potential cause of the reported malfunction was attributed to the application of excessive force.As stated on the ifu and as a preventive measure, the user manual states: important information ¿ please read before use: do not apply shock to the distal end of the insertion tube, particularly the ultrasonic transducer and the objective lens surface at the distal end.This could cause abnormalities in the visual and/or ultrasonic images olympus will continue to monitor complaints for this device.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10871316
Report Number8010047-2020-09169
Device Sequence Number2862928
Product Code ODG
UDI-Device Identifier04953170310546
UDI-Public04953170310546
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer12/24/2020
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1